Alert archive / Maine / Gale Warnings in 2014
Gale Warning 2, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Jan 4, 2014, 6:33 AM EST. It took effect at Jan 4, 2014, 7:00 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2014, 6:33 AM EST (11:33 UTC)
- In effect from
- Jan 4, 2014, 7:00 PM EST
- Expired
- Jan 5, 2014, 7:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
891 WHUS71 KCAR 041133 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 633 AM EST SAT JAN 4 2014 ANZ050-051-041945- /O.CAN.KCAR.SC.Y.0093.000000T0000Z-140104T1200Z/ /O.CAN.KCAR.UP.Y.0001.000000T0000Z-140104T1200Z/ /O.NEW.KCAR.GL.W.0002.140105T0000Z-140105T1200Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 633 AM EST SAT JAN 4 2014 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... ...FREEZING SPRAY ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SUNDAY. THE FREEZING SPRAY ADVISORY HAS BEEN CANCELLED. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-041945- /O.CAN.KCAR.SC.Y.0093.000000T0000Z-140104T1200Z/ /O.CAN.KCAR.UP.Y.0001.000000T0000Z-140104T1200Z/ /O.NEW.KCAR.SC.Y.0094.140105T0000Z-140105T1200Z/ INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 633 AM EST SAT JAN 4 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... ...FREEZING SPRAY ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SUNDAY. THE FREEZING SPRAY ADVISORY HAS BEEN CANCELLED. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
636 WHUS71 KCAR 042007 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 307 PM EST SAT JAN 4 2014 ANZ050-051-050500- /O.CON.KCAR.GL.W.0002.140105T0000Z-140105T1200Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 307 PM EST SAT JAN 4 2014 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SUNDAY... * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-050500- /O.CON.KCAR.SC.Y.0094.140105T0000Z-140105T1200Z/ INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 307 PM EST SAT JAN 4 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SUNDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
143 WHUS71 KCAR 050303 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1003 PM EST SAT JAN 4 2014 ANZ050-051-051200- /O.CON.KCAR.GL.W.0002.000000T0000Z-140105T1200Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 1003 PM EST SAT JAN 4 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-051200- /O.CON.KCAR.SC.Y.0094.000000T0000Z-140105T1200Z/ INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1003 PM EST SAT JAN 4 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NORCROSS
861 WHUS71 KCAR 050608 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 108 AM EST SUN JAN 5 2014 ANZ050-051-051200- /O.CON.KCAR.GL.W.0002.000000T0000Z-140105T1200Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 108 AM EST SUN JAN 5 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-051200- /O.CON.KCAR.SC.Y.0094.000000T0000Z-140105T1200Z/ INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 108 AM EST SUN JAN 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
777 WHUS71 KCAR 050806 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 306 AM EST SUN JAN 5 2014 ANZ050-051-051200- /O.CON.KCAR.GL.W.0002.000000T0000Z-140105T1200Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 306 AM EST SUN JAN 5 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-051200- /O.CON.KCAR.SC.Y.0094.000000T0000Z-140105T1200Z/ INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 306 AM EST SUN JAN 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
267 WHUS71 KCAR 051217 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 717 AM EST SUN JAN 5 2014 ANZ050-051-052030- /O.EXP.KCAR.GL.W.0002.000000T0000Z-140105T1200Z/ /O.NEW.KCAR.GL.W.0003.140106T1200Z-140106T2100Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 717 AM EST SUN JAN 5 2014 ...GALE WARNING IN EFFECT FROM 7 AM TO 4 PM EST MONDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM TO 4 PM EST MONDAY. * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-052030- /O.EXP.KCAR.SC.Y.0094.000000T0000Z-140105T1200Z/ /O.NEW.KCAR.GL.W.0003.140106T1200Z-140106T2100Z/ INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 717 AM EST SUN JAN 5 2014 ...GALE WARNING IN EFFECT FROM 7 AM TO 4 PM EST MONDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM TO 4 PM EST MONDAY. * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Jan 4, 3:13 AM EST, 3 hours 20 minutes earlier.
Area forecast discussion, Jan 4, 3:13 AM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
313 AM EST SAT JAN 4 2014
.SYNOPSIS...
HIGH PRESSURE WILL MOVE SOUTHEAST OF THE REGION TODAY. A WARM
FRONT WILL LIFT ACROSS NORTHERN MAINE TONIGHT AND WILL BE FOLLOWED
BY A WEAK COLD FRONT. STRONG LOW PRESSURE WILL LIFT WEST OF THE
REGION MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE ARCTIC AIR WILL BEGIN A GRADUAL RETREAT THAT WILL TAKE PLACE
OVER THE NEXT TWO DAYS. HIGH PRESSURE WILL MOVE OFFSHORE AND BRING
WARMING SOUTHWEST WINDS TODAY AND TONIGHT. TEMPERATURES WILL CLIMB
OUT FROM THIS MORNING'S DEEP FREEZE TO HIGHS AROUND 7 OR 8 FOR
CARIBOU AND PRESQUE ISLE AND UPPER TEENS FOR MUCH OF DOWN EAST AND
THE BANGOR AREA. THE COAST WILL SEE TEMPERATURES EXCEED 20F. A WARM
FRONT ASSOCIATED WITH A LOW NEAR JAMES BAY WILL LIFT ACROSS
NORTHERN REGIONS TODAY WITH INCREASING CLOUDS AND A PERIOD OF
LIGHT SNOW...MOSTLY IN NORTHERN AROOSTOOK COUNTY. ANY
ACCUMULATIONS SHOULD BE LESS THAN AN INCH. THIS WARM FRONT WILL
BRING ANOTHER ROUND OF LIGHT SNOW FOR THE CROWN OF MAINE AFTER
MIDNIGHT WITH MINIMAL ACCUMULATIONS. WITH STRONG WARM ADVECTION
CONTINUING OVERNIGHT...DO NOT EXPECT TEMPERATURES TO DROP TOO MUCH
FROM TODAY'S HIGH TEMPERATURES. CLOUD COVER IN THE NORTHERN HALF
OF THE FORECAST AREA WILL ALSO PRECLUDE RADIATIONAL COOLING. THE BEST
CHANCE FOR ANY SUBZERO TEMPS WILL BE BEFORE MIDNIGHT IN SOUTHERN
PISCATAQUIS COUNTY.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
BIG CHANGES FROM RECORD COLD TO UNSEASONABLE WARMTH AND RAIN.
A WEAK FRONTAL BOUNDARY WILL REMAIN DRAPED ACROSS NORTHERN MAINE
SUN WITH CLOUDS AND A LITTLE -SN OR FLURRIES AT TIMES. DRY ACROSS
CENTRAL AND DOWNEAST AREAS WITH MORE BREAKS IN THE CLOUDS TO THE
SOUTH OF THE KATAHDIN REGION. TEMPERATURES WILL FINALLY RETURN TO
SEASONABLE LEVELS (OR EVEN A BIT ABOVE) WITH HIGHS RANGING FROM
THE LOW 20S IN THE SAINT JOHN VALLEY TO THE 30S ALONG THE COAST.
ATTENTION TURNS TO LOW PRES THAT WILL BEGIN TO TAKE SHAPE IN THE
TENNESSEE VALLEY SUN PM. THE LOW IS EXPECTED TO MOVE INTO WESTERN
NY STATE SUN NIGHT AND CONTINUE TO DEEPEN MON AS IT PASSES WEST OF
THE ST LAWRENCE. THE LOW WILL PULL UNSEASONABLY WARM AND MOIST AIR
NORTH INTO NORTHERN NEW ENGLAND. ALONG AND NEAR THE COAST ANY
MIXED PRECIPITATION AT THE ONSET SUN NIGHT WILL VERY QUICKLY
TRANSITION OVER TO ALL RAIN. ACROSS CENTRAL AND NORTHERN MAINE
THERE WILL LIKELY BE A LONGER WINDOW OF MIXED PRECIPITATION WITH
SEVERAL HOURS OF FREEZING RAIN IN THE DEEPER VALLEYS. THE STRONG
WARM AIR ADVECTION IS EXPECTED TO CAUSE THE TEMPS TO WARM ABOVE
FREEZING ACROSS EVEN FAR NORTHERN MAINE BY NOON MONDAY. GIVEN THE
RECENT COLD SNAP SOME FREEZING RAIN MAY PERSIST FOR A FEW HOURS
EVEN AS SFC TEMPS CLIMB ABOVE FREEZING. RIGHT NOW THIS STILL
APPEARS TO BE AN ADVISORY EVENT AND NOT A WARNING EVENT. IF THERE
ARE ANY SPOTS THAT COULD POSSIBLY PICK UP ENOUGH FREEZING RAIN THAT
WOULD WARRANT A WARNING IT WOULD BE ACROSS THE ST JOHN VALLEY AND
SOME OF THE DEEPER WESTERN MOUNTAIN VALLEYS. COLD AIR BEGINS TO
SWEEP BACK ACROSS WESTERN MAINE BY LATE IN THE DAY WITH RAIN TO
CHANGE TO SNOW BY EARLY-MID AFTERNOON ACROSS THE WESTERN MOUNTAINS
AND BY LATE AFTERNOON ACROSS NORTHEAST AROOSTOOK COUNTY. SNOW
ACCUMULATIONS ON THE BACK SIDE WILL LIKELY RANGE FROM 1 TO 3
INCHES ACROSS NORTHERN MAINE...WITH THE HIGHEST AMOUNTS WEST OF
EAGLE LAKE.
THE OTHER CONCERN WITH THIS SYSTEM WILL BE FOR A PERIOD OF STRONG
WIND FROM LATE SUN NIGHT INTO EARLY AFTERNOON MONDAY ACROSS
DOWNEAST AREAS. THE MODELS ARE INDICATING A SOUTH JET OF UP TO 60
KT JET AT 925-850 MB. GIVEN THE STRONG WARM AIR ADVECTION IT IS
TOUGH TO GAGE HOW MUCH OF THIS WIND WILL MAKE IT DOWN TO THE
SURFACE. IT IS LIKELY THAT WIND ADVISORIES WILL BE NEEDED ALONG
THE COAST IN ZONES 29 AND 30. FOR NOW HAVE BUMPED UP THE WIND
SPEEDS TO NEAR ADVISORY LEVEL ALONG THE COAST LATE SUN NIGHT INTO
EARLY MON PM.
GIVEN THE DEEP SNOW PACK ACROSS THE REGION THE RAIN (AROUND AN
INCH MOST AREAS) SHOULD BE ABSORBED INTO THE SNOW PACK. THE WARM
UP WILL ALSO BE SHORT LIVED SO THE POTENTIAL FOR ICE JAMS ATTM
APPEARS SMALL.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE COLD AIR QUICKLY RETURNS TO THE AREA MON NIGHT WITH TEMPS TO
PLUMMET BACK TO AROUND ZERO ACROSS THE NORTH AND SINGLE DIGITS
DOWNEAST. THIS WILL CAUSE ANY STANDING WATER/SLUSH TO FREEZE
SOLID. TUESDAY THROUGH THURSDAY LOOKS TO BE MAINLY DRY AND COLD
WITH A DEEP LOW WELL NORTH OF THE REGION THAT WILL CONTINUE TO
PULL AWAY. A DISTURBANCE OR TWO IN WEAKLY CYCLONIC FLOW ALOFT MAY
PRODUCE A FEW SNOW SHOWERS ACROSS NORTHERN AND WESTERN MAINE TUE-
WED BUT NO SIGNIFICANT SNOW. TEMPERATURES WILL BE WELL BELOW
NORMAL...BUT NOT NEARLY AS COLD AS THE CURRENT COLD SNAP. HIGHS
WILL BE 5 TO 15 ABOVE ACROSS THE NORTH AND TEENS DOWNEAST. LOWS
WILL DROP BELOW ZERO ACROSS NORTHERN MAINE. THERE ARE SOME HINTS
BUT NOT MUCH ENSEMBLE SUPPORT THAT A SYSTEM MAY TRY TO DEVELOP OFF
THE MID ATLANTIC COAST FRI AND PASS WELL EAST OF NOVA SCOTIA FRI
NIGHT.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: VFR EXCEPT SOME PERIODS OF LIGHT SNOW THAT WILL BRING
MVFR TEMPO IFR VIS TO CAR AND FVE LATE THIS MORNING INTO EARLY TO
MID AFTERNOON. PQI AND HUL MAY HAVE A BRIEF FLURRY THAT BRINGS
MVFR VIS DURING THIS TIME FRAME. ANOTHER ROUND OF LIGHT SNOW WILL
AFFECT THE SAME TERMINALS AFTER MIDNIGHT INTO EARLY SUNDAY MORNING
WITH THE SAME VIS ISSUES. BHB MAY HAVE SOME MVFR CIGS LATE THIS
AFTERNOON THROUGH THE EVENING.
SHORT TERM: MVFR LIKELY AT THE NORTHERN TERMINALS SUN WITH AREAS
OF -SN. CONDITIONS WILL LOWER TO IFR SUN NIGHT FROM SOUTH TO NORTH
AND CONTINUE INTO MONDAY IN RAIN AND FOG WITH MIXED PRECIPITATION
CHANGING TO RAIN MONDAY AT THE NORTHERN TERMINALS. WIND SHEAR
LIKELY ON MONDAY WITH A SOUTH WIND TO 50 KTS AT 2K FT AGL.
CONDITIONS WILL IMPROVE MON NIGHT WITH MOSTLY VFR TUE AND WED WITH
PATCHES OF MVFR IN STRATUS AND -SHSN FROM KHUL NORTH.
&&
.MARINE...
NEAR TERM: STRONG WARM ADVECTION SHOULD END THE FREEZING SPRAY
EARLY THIS MORNING. THE SCA WILL STAY IN PLACE UNTIL ITS SCHEDULED
EXPIRATION AT 12Z...BUT EXPECT TO REPLACE IT WITH A GALE WARNING
FOR TONIGHT. THE INTRACOASTALS ARE EXPECTED TO BE IN AN SCA AS THE
STRONGER WINDS AND SEAS WILL BE OFFSHORE.
SHORT TERM: SCA CONDITIONS WILL LIKELY PERSIST INTO SUN AFTERNOON
WITH A BRIEF PERIOD OF SUB ADVISORY LEVEL WIND AND SEAS LATER SUN
AFTERNOON INTO SUN EVENING. A GALE IS LIKELY LATE SUN NIGHT INTO
MONDAY WITH A SCA SCA MON NIGHT INTO TUE. ANOTHER PERIOD OF GALES
POSSIBLE TUE NIGHT INTO WED.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND CHILL WARNING UNTIL 9 AM EST THIS MORNING FOR MEZ001>006-
010.
WIND CHILL ADVISORY UNTIL 9 AM EST THIS MORNING FOR MEZ011-
015>017-029>032.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST THIS MORNING FOR
ANZ050>052.
FREEZING SPRAY ADVISORY UNTIL 7 AM EST THIS MORNING FOR
ANZ050>052.
&&
NEAR TERM...MCW
SHORT TERM...CB
LONG TERM...CB
AVIATION...MCW/CB
MARINE...MCW/CBHazardous weather outlook, Jan 4, 3:02 AM EST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 302 AM EST SAT JAN 4 2014 MEZ001>006-010-050815- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- 302 AM EST SAT JAN 4 2014 ...WIND CHILL WARNING IN EFFECT UNTIL 9 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MIXED PRECIPITATION SUNDAY NIGHT WILL CHANGE TO RAIN ON MONDAY. THERE MAYBE A FEW INCHES OF SNOW ACCUMULATION AND ONE TO TWO TENTHS OF AN INCH OF ICE ACCRETION BEFORE THE CHANGEOVER MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ011-015>017-029>032-050815- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 302 AM EST SAT JAN 4 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MIXED PRECIPITATION WILL CHANGEOVER TO RAIN SUNDAY NIGHT ALONG THE COAST AND BY EARLY MONDAY MORNING INLAND. WIND GUSTS TO 45 MPH ARE POSSIBLE MONDAY ALONG THE COAST THAT MAY CAUSE SOME POWER OUTAGES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-050815- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 302 AM EST SAT JAN 4 2014 ...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING SPRAY ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A GALE IS POSSIBLE SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CB
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 6:33 AM EST | Small Craft Advisory | CAR | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.